MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND TTS PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND TTS PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Model Number 67PFSS45
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign : (b)(6).
 
Event or Problem Description
Information was received that the cuff on a smiths medical (b)(4) flextend tts pediatric straight neck flange tracheostomy tube was suspected to be leaking as it had to be blocked frequently.No reported medical intervention.No patient adverse effects were reported.
 
Additional Manufacturer Narrative
Device evaluation: one sample was received from p/n 67pfs45 l/n 3702470 without its original packaging.Sample was received in used condition with its certificate of safe handling.Visual inspection was performed in order to detect any damage on the cuff or airline.No discrepancies were found.The sample was tested on leak test.The test was performed, the unit was inflated, and it was visually inspected no leakage was observed and it was observed that the sample was well inflated.Then the unit was submerged under water,no leakage was observed.It was followed to massage the product, the balloon was squeezed and the airway line was moved back and forth, no leakage was detected.Production personnel performs a 100% leak test during process.Quality inspectors take a representative sample of the lot and performs leak test.The customer reported: was not confirmed.There is no root cause for this event since the complaint was not confirmed.

Brand Name
BIVONA FLEXTEND TTS PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8672796
Report Number3012307300-2019-03447
Device Sequence Number243515
Product Code JOH
UDI-Device Identifier10351688518637
UDI-Public10351688518637
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/18/2023
Device Model Number67PFSS45
Device Catalogue Number67PFSS45
Device Lot Number3702470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1